Alert archive / Kansas / Red Flag Warnings in 2007

Red Flag Warning 3, NWS Wichita, KS

December 3, 20074 counties in Kansas

NWS Wichita, KS issued this red flag warning at Dec 3, 2007, 10:46 AM CST for 4 counties in Kansas. It took effect at Dec 3, 2007, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 3, 2007, 10:46 AM CST (16:46 UTC)
In effect from
Dec 3, 2007, 12:00 PM CST
Expired
Dec 3, 2007, 5:42 PM CST
In force
6 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS

The radar

The Wichita radar (KICT), 155 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 4.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2713 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KICT 031646
RFWICT

RED FLAG WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1046 AM CST MON DEC 3 2007

KSZ032-033-047-048-040000-
/O.NEW.KICT.FW.W.0003.071203T1800Z-071204T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
1046 AM CST MON DEC 3 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

GUSTY SOUTHWEST WINDS IN CONCERT WITH LOW AFTERNOON HUMIDITIES
AND CRITICALLY DRY FUELS WILL CREATE EXTREME FIRE WEATHER
CONDITIONS THIS AFTERNOON ACROSS PORTIONS OF CENTRAL KANSAS. AVOID
ALL OUTDOOR BURNING TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

KLEINSASSER
1 follow-up statement
000 
WWUS83 KICT 032342
RFWICT

RED FLAG WARNING
NATIONAL WEATHER SERVICE WICHITA KS
542 PM CST MON DEC 3 2007

KSZ032-033-047-048-040045-
/O.CAN.KICT.FW.W.0003.000000T0000Z-071204T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
542 PM CST MON DEC 3 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELED THE RED
FLAG WARNING. 

WIND SPEEDS HAVE DIMINISHED ACROSS THE WARNED AREA...THEREFORE THE
RED FLAG WARNING HAS BEEN CANCELED.

A HIGH TO VERY HIGH FIRE DANGER STILL EXISTS ACROSS THE AREA DUE
TO THE LOW RELATIVE HUMIDITY LEVELS. SO OUTDOOR BURNING IS
DISCOURAGED. 

$$

KETCHAM

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Dec 3, 5:48 AM CST, 4 hours 58 minutes earlier.

Area forecast discussion, Dec 3, 5:48 AM CST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
548 AM CST MON DEC 3 2007

.AVIATION...
FOR THE 12Z TAF SUITE...VFR CONDITIONS ACROSS THE AREA TERMINALS
THRU THE FORECAST VALID TIME. A SOUTHWEST LOW LEVEL WIND FLOW
WILL DEVELOP TODAY...BECOMING A BIT GUSTY THIS AFTERNOON...AS
THE HIGH PRESSURE RIDGE SLIDES OFF TO THE EAST. ONLY SOME MAINLY
THIN CIRRUS CLOUDS TO OVERSPREAD THE AREA.

KED

&&

.PREV DISCUSSION... /ISSUED 317 AM CST MON DEC 3 2007/

DISCUSSION...

FORECAST FOCUS IS ON INCREASING RA/SN POTENTIAL FROM LATE WED NIGHT
THROUGH THU NIGHT.

TODAY-WED EVENING:
QUIET WEATHER SLATED ALL AREAS AS FAST NW MID-UPR DECK FLOW REGIME
DOMINATES. SUCH A REGIME WILL CONTINUE TO PUSH WEAK SFC HIGH S ACROSS
TX TODAY THEREBY SETTING UP SWLY LOW-LEVEL FLOW FOR TODAY...WITH FLOW
GRADUALLY ASSUMING MORE WLY COMP TONIGHT & TUE. AS SUCH WARMING TREND
TO RESULT ALL AREAS THROUGH TUE NIGHT. EARLY WED MORNING MID-UPR DECK
SHORTWAVE SPRINTING SE ACROSS UPR MS VALLEY WILL SWEEP WEAK COLD FRONT
IN LIKE MANNER ACROSS NRN PLAINS TO RESULT IN COOLING TREND WED & WED
NIGHT. WITH LARGE SFC HIGH PRESSURE FOLLOWING IN ITS WAKE LOWER DECK
FLOW BACKS TO A NELY THEN ELY COMP. FLOW CONTINUES TO BACK TOWARD THE
SE TO SET UP A LOWER DECK UPSLOPE REGIME THAT WILL REACH SUFFICIENT
MAGNITUDE TO INDUCE -RA/-SN TO DEVELOP ALONG NW CORRIDOR LATE WED
NIGHT/VERY EARLY THU MORNING.

THU & THU NIGHT:
AS AFORE-MENTIONED SFC HIGH CONTINUES ITS E/SE TREK ACROSS UPR MS
VALLEY...SFC TROFFING WILL DEVELOP ALONG FRONT RANGE TO INCREASE DEEP
MOIST ISENTROPIC ASCENT IN 295-310K LAYER. AS SUCH HAVE INCREASED POPS
ALL AREAS ON THU TO 30-40% WITH THE HIGHER PROBABILITIES ASSIGNED TO
CENTRAL KS WHERE ISENTROPIC ASCENT STRONGER. PER PARTIAL THICKNESSES
A -RA/-SN MIXTURE IS WARRANTED FOR ALL BUT OK-BORDERING COUNTIES THU
MORNING BEFORE SWITCHING TO ALL -RA/-SHRA BY AFTERNOON. PRECIPITATION
TO END THU EVENING AS SFC-850MB LOW SPRINTS E & WEAKENS AS IT CROSSES
MID-MS VALLEY.

FRI & FRI NIGHT:
QUIET WEATHER RETURNS THESE PERIODS AS A BROAD BUT WEAK HIGH PRESSURE
RIDGE MOVES E ACROSS SRN PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    56  35  65  38 /   0   0   0   0
HUTCHINSON      58  36  65  37 /   0   0   0   0
NEWTON          56  35  63  37 /   0   0   0   0
ELDORADO        55  34  63  37 /   0   0   0   0
WINFIELD-KWLD   56  34  65  38 /   0   0   0   0
RUSSELL         60  35  67  36 /   0   0   0   0
GREAT BEND      61  36  68  37 /   0   0   0   0
SALINA          58  33  64  36 /   0   0   0   0
MCPHERSON       58  35  64  37 /   0   0   0   0
COFFEYVILLE     56  31  63  37 /   0   0   0   0
CHANUTE         55  31  61  36 /   0   0   0   0
IOLA            54  31  60  36 /   0   0   0   0
PARSONS-KPPF    55  31  63  37 /   0   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Dec 3, 5:29 AM CST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
529 AM CST MON DEC 3 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-041130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
529 AM CST MON DEC 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

A HIGH FIRE DANGER WILL EXIST ACROSS NEARLY ALL OF THE REGION THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A HIGH FIRE DANGER WILL EXIST TUESDAY AFTERNOON FOR AREAS ALONG...
AND WEST...OF A LINE FROM RUSSELL...TO HUTCHINSON...TO WELLINGTON.

LATE WEDNESDAY NIGHT...THERE IS A SLIGHT CHANCE FOR LIGHT RAIN TO
BE MIXED WITH...OR CHANGING OVER...TO LIGHT SNOW IN AREAS ALONG...
AND NORTHWEST...OF A LINE FROM GREAT BEND TO NEAR SALINA.

ON THURSDAY MORNING...THERE IS A CHANCE OF LIGHT RAIN OR LIGHT SNOW
FOR ALL OF CENTRAL KANSAS AS WELL AS THAT PART OF SOUTH-CENTRAL AND
SOUTHEAST KANSAS ALONG...AND NORTH...OF A LINE FROM ARLINGTON IN
CENTRAL RENO COUNTY...TO VALLEY CENTER...TO PARSONS. THE LIGHT SNOW
WILL CHANGEOVER TO ALL RAIN BY THURSDAY AFTERNOON.

ON THURSDAY NIGHT...THERE IS A SLIGHT CHANCE FOR LIGHT RAIN OR LIGHT
SNOW FOR MOST AREAS...ESPECIALLY IN THE EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES

Nearby

Red Flag Warnings in Kansas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.